Alert archive / California / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 24, 2013, 3:54 PM PDT for Imperial County, California. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2013, 3:54 PM PDT (22:54 UTC)
- Expired
- Aug 24, 2013, 5:00 PM PDT
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:10 PM PDT, 44 minutes earlier.
Area forecast discussion, Aug 24, 3:10 PM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 PM MST SAT AUG 24 2013
.SYNOPSIS...
A STORMY PERIOD IS ANTICIPATED THIS WEEKEND ACROSS THE REGION WITH
BELOW NORMAL TEMPERATURES. HEAVY RAIN AND LOCALIZED FLOODING MAY
OCCUR...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA. PRECIPITATION CHANCES DECREASE BY EARLY NEXT WEEK...AND
INCREASED MOISTURE WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEK...ALONG WITH NEAR NORMAL TEMPERATURES.
&&
.DISCUSSION...
WET AND UNSETTLED WEATHER SCENARIO DEVELOPING THIS AFTERNOON PRETTY
MUCH AS EXPECTED...AS MOISTURE FROM TROPICAL SYSTEM IVO CONTINUES TO
SHED TO THE NORTH AND INTO ARIZONA AND SE CALIFORNIA. BEST
MLCAPE/SURFACE BASED CAPE VALUES ARE LOCATED ACROSS SERN CA AND SWRN
AZ. PWAT VALUES ARE UP...WITH PHOENIX REPORTING 1.6 INCHES ON THE
MORNING RAOB. SURFACE DEWPOINTS AT 2 PM RANGED FROM THE MID 5OS TO
MID 60S OVER THE CENTRAL AZ DESERTS...TO THE MID 60S TO LOW 70S OVER
PORTIONS OF IMPERIAL COUNTY. STRONG THUNDERSTORMS HAVE BEEN
DEVELOPING THIS AFTERNOON WEST OF THE LOWER CO RIVER VALLEY WHERE
INSTABILITY IS GREATEST...AND THEY HAVE PRODUCED VERY HEAVY
RAINFALL. RADAR INDICATED OVER 4 INCHES OF RAIN FELL WEST OF THE
SALTON SEA DURING THE EARLY AFTERNOON. STRONG CONVECTION CAN BE
EXPECTED FOR THE REST OF THE AFTERNOON AND INTO THE EVENING HOURS
OVER OUR WESTERN DESERTS.
MLCAPE VALUES ARE MUCH LOWER OVER SOUTH CENTRAL AZ...MOSTLY LESS
THAN 600 J/KG...SO LESS CONVECTION IS EXPECTED. HOWEVER THERE HAS
BEEN QUITE A BIT OF SUNSHINE SOUTH AND EAST OF PHOENIX THIS MORNING
AND EARLY AFTERNOON AND STORMS WILL LIKELY START TO GENERATE AND
MOVE NORTH INTO OUR AREA LATER THIS AFTERNOON AND INTO THE EVENING
HOURS. THUS...WE WILL STILL CALL FOR NEARLY 50 PERCENT CHANCE OF
THUNDERSTORMS TONIGHT OVER OUR EASTERN ZONES. OTHERWISE...FORECASTS
APPEAR ON TRACK AS MOISTURE FROM DECAYING IVO WILL SPREAD INTO THE
CWA LATER TONIGHT...WITH PWAT VALUES MAXING SUNDAY INTO SUNDAY
NIGHT...IN AREAS WEST OF MARICOPA COUNTY. POPS WILL REMAIN ELEVATED
THRU SUNDAY NIGHT...MOSTLY IN THE 60 TO 80 PERCENT BALLPARK. LESS
INSTABILITY EXPECTED SUNDAY/SUNDAY NIGHT SO STORMS WILL BE LESS
SEVERE BUT THE THREAT FOR HEAVY RAIN WILL BE INCREASED DUE TO PWAT
VALUES THAT WILL CLIMB WELL ABOVE 2 INCHES. FLASH FLOOD WATCH WILL
CONTINUE FOR ALL ZONES WEST OF ZONE 23 STARTING AT 11 PM TONIGHT AND
CONTINUING THRU 11 PM SUNDAY NIGHT. LITTLE CHANGE MADE BEYOND SUNDAY
NIGHT...AS MOST OF THE EFFORTS TODAY HAVE BEEN CHASING ONGOING
FLOODING AND SEVERE WEATHER EPISODES. FOLLOWING DISCUSSION IS A MORE
DETAILED ANALYSIS FROM THE MID SHIFT.
PREVIOUS DISCUSSION...A BATCH OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER THE METRO AREA EARLY THIS MORNING. LATEST RUC
IDENTIFIES A PERTURBATION MOVING THROUGH THE SOUTH-CENTRAL ARIZONA
DESERTS WHICH MIGHT ACCOUNT FOR THIS. THERE WAS A GRAVITY WAVE THAT
MOVED THROUGH BUT THAT WAS AT LEAST A FEW HOURS AGO. THE RUC SHOWS
THE PERTURBATION SHIFTING NORTH AFTER 12Z AND THUS STORM ACTIVITY
OVER MARICOPA COUNTY SHOULD WIND DOWN SHORTLY AFTER
SUNRISE...ALREADY QUIET ELSEWHERE IN THE FORECAST AREA. LARGER SCALE
FLOW FEATURES OF NOTE INCLUDE THE EVER-PRESENT TROUGH CENTERED NEAR
THE WEST COAST...A LARGE ANTICYCLONE/RIDGE CENTERED OVER THE
PLAINS...AN INVERTED TROUGH CENTERED NEAR THE CHIHUAHUA/TEXAS
BORDER...AND TROPICAL STORM IVO CENTERED WEST OF CABO SAN LUCAS. THE
MODELS HAVE DIFFERING SOLUTIONS ON HOW THE FLOW FEATURES MENTIONED
ABOVE WILL UNFOLD...PARTICULARLY THE INVERTED TROUGH AND THE BROADER
CYCLONIC CIRCULATION ASSOCIATED WITH IVO. FOR INSTANCE...THE GFS
CONTINUES TO TRACK THE IVO ASSOCIATED CIRCULATION TO THE NORTH
FASTER THAN ECWMF AND ESPECIALLY NAM. BY THAT SAME TOKEN...THE WAVE
ALSO DISSIPATES FASTER. THIS HAS IMPLICATIONS FOR TIMING OF
POPS/PRECIP. THERE ARE ALSO DIFFERENCES ON THE UPPER LEVEL
DIVERGENCE GENERATED BY THE APPROACHING WAVE WHICH ALSO IMPACTS
MODEL PRECIP FORECASTS. THOUGH THE NAM IS SLOWER WITH THE IVO
CIRCULATION...IT BRINGS IN A SMALLER WAVE LATER TODAY WHICH MIGHT BE
REMNANTS OF THE INVERTED TROUGH AND/OR A CONVECTIVELY GENERATED
FEATURE FROM SOUTHERN SONORA. THE NAM THUS PRODUCES A BATCH OF
DYNAMICAL FORCING SOONER THAN THE GFS AND ECWMF. THEY ALL SHOW A
MAJOR INFLUX OF MOISTURE. INTERESTINGLY...THERE ARE SOME
SIMILARITIES IN THE SPATIAL DISTRIBUTION OF THE QPF...INCLUDING
LOCAL WRF AND NMM6KM. MAINLY...FROM TONIGHT THROUGH SUNDAY NIGHT
THERE IS A HIGH QPF SWATH OVER WESTERN MARICOPA COUNTY AND SOUTHWEST
ARIZONA. AND A LESSER SWATH OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL
ARIZONA. IN BETWEEN IS A LOWER QPF SWATH...INCLUDING THE PHOENIX
METRO AREA. HOWEVER...THERE IS A GREAT DEAL OF VARIABILITY FOR
SOUTHEAST CALIFORNIA. THE GFS HAS ITS HEAVIEST SWATH...FOR OUR
FORECAST AREA...OVER EASTERN RIVERSIDE AND IMPERIAL COUNTIES. MADE
NUMEROUS ADJUSTMENTS TO THE QPF AND POP GRIDS. MODIFIED THE FLASH
FLOOD WATCH TO START IT 6 HOURS EARLIER AND TO EXTEND IT EASTWARD
OVER WESTERN MARICOPA COUNTY. IT SHOULD BE NOTED THAT WE WILL NOT
HAVE A TROPICAL STORM THAT BODILY MOVES INTO THE DESERT SOUTHWEST.
RATHER...TROPICAL MOISTURE WILL BE PUSHED NORTHWARD INTO THE REGION
AND THERE WILL BE FLOW FEATURES AIDING THE PRECIPITATION PRODUCTION.
ALSO...WHILE THE WATCH DOES NOT START UNTIL 06Z...THERE WILL LIKELY
BE SOME POTENT THUNDERSTORMS DEVELOPING WITHIN OUR AREA PRIOR TO
THAT. THE GFS...NAM...AND SREF ALL HAVE CAPE VALUES WELL IN EXCESS
OF 1000 J/KG...MAINLY OVER SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA. PRIOR TO THE ARRIVAL OF BROADER SCALE LIFT...ANTICIPATE
STORMS BEING MORE SCATTERED IN NATURE AS OPPOSED TO WIDESPREAD RAIN.
WITH HIGH CAPE VALUES...THERE WILL BE SEVERE POTENTIAL LATE THIS
AFTERNOON AND EVENING. THEREAFTER...ANTICIPATE DECREASING CAPE BUT
MORE WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS. WITH THE CLOUDS
AND RAIN COOLED AIR AROUND...SUNDAY TEMPS WILL BE WELL BELOW NORMAL.
EXTENDED PERIOD...UPPER LEVEL SUPPORT WANES SLIGHTLY ON MONDAY AND
CONSEQUENTLY I THINK THERE SHOULD BE AN OVERALL DECREASE IN STORM
COVERAGE MONDAY/MONDAY NIGHT. THE FORECAST FOR TUESDAY THROUGH NEXT
FRIDAY WILL CONSIST OF HIGHER THAN NORMAL POPS AND LOWER THAN NORMAL
TEMPS GIVEN SUBSTANTIALLY HIGHER THAN NORMAL MOISTURE VALUES. THE
GFS AND EUROPEAN MODELS BOTH ADVERTISE A COUPLE OF EASTERLY WAVES
NEXT WEEK...ALTHOUGH EACH MODEL SUGGESTS A DIFFERENT DAY /WEDNESDAY
PER GFS...TUESDAY FOR ECMWF/. WITH SUCH HIGH PWATS IN
PLACE...TUESDAY AND/OR WEDNESDAY COULD BE VERY ACTIVE IF ONE OF
THESE TROUGHS ACTUALLY COME TO PASS AS ADVERTISED. THIS WILL ALSO
NEED TO BE LOOKED INTO FURTHER AS THE EVENT GETS CLOSER.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...WINDS ARE
NOW EXPECTED TO REMAIN PRIMARY OUT OF THE EAST THROUGH THE
EVENING...AND NIGHTTIME HOURS AS OUTFLOWS FROM THUNDERSTORMS MOVE
INTO THE PHOENIX AREA. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS AND PERIODS OF HEAVY RAIN AS THEY PASS
THROUGH. LIGHTER SHOWERS AND BKN TO OVC MID-LEVEL CIGS ARE THEN
EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE NIGHT AND INTO
SUNDAY MORNING AS DEEPER MOISTURE MOVES INTO THE REGION.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
SHOWERS AND THUNDERSTORM ARE EXPECTED TO IMPACT KIPL THIS
AFTERNOON...AND KBLH EARLY THIS EVENING ARE CONVECTIVE ACTIVITY
BREAKS OUT AS A VERY MOIST AIRMASS BECOMES ENTRENCHED ACROSS THE
REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND PERIODS OF HEAVY RAIN AS THEY PASS OVER THE TERMINALS. LIKELY
SHOWERS...AND PERHAPS A PERIOD OF STEADY RAIN IS LIKELY LATER
TONIGHT AND ON SUNDAY AS THE AIRMASS STABILIZES OUT...BUT STILL
REMAINS VERY MOIST...WITH BKN TO OVC MID-LEVEL CIGS WIDESPREAD OVER
THE REGION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
DEEP SOUTHERLY FLOW IS EXPECTED TO BRING IN ABOVE-AVERAGE AMOUNTS OF
MOISTURE INTO THE REGION THROUGH THE FORECAST PERIOD...WITH ISOLATED
TO SCATTERED THUNDERSTORMS LIKELY EACH AFTERNOON AND EVENING.
MINIMUM HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE 25 TO 35
PERCENT RANGE ACROSS THE LOWER DESERTS...AND INTO THE 35 TO 45
PERCENT RANGE ACROSS THE HIGHER ELEVATIONS EACH DAY...WITH VERY GOOD
TO EXCELLENT OVERNIGHT RECOVERIES. WINDS ARE EXPECTED TO REMAIN ON
THE LIGHT SIDE...EXCEPT NEAR THUNDERSTORMS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY
EVENING AZZ020-021-022-025-026-027.
CA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY
EVENING CAZ030>033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...CB
PREVIOUS DISCUSSION...AJ/DEWEY
AVIATION...PERCHA/LEINS
FIRE WEATHER...AJHazardous weather outlook, Aug 24, 5:59 AM PDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 559 AM MST SAT AUG 24 2013 AZZ022-251300- NORTHWEST MARICOPA COUNTY- 559 AM MST SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS THIS MORNING WILL PRODUCE POCKETS OF HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE BEFORE DISSIPATING BY MID MORNING. LATER TODAY...THERE WILL BE A CHANCE FOR REDEVELOPMENT OF THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING VERY STRONG WINDS AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11 PM SUNDAY NIGHT. PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. AZZ020-021-025>027-CAZ030>033-251300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 559 AM MST SAT AUG 24 2013 /559 AM PDT SAT AUG 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11 PM SUNDAY NIGHT. PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. AZZ023-024-028-251300- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 559 AM MST SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK DUE TO ABUNDANT ATMOSPHERIC MOISTURE. GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 24, 1:31 PM PDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 131 PM MST SAT AUG 24 2013 CAZ030>033-242330- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 131 PM PDT SAT AUG 24 2013 ...THUNDERSTORMS PRODUCING HEAVY RAIN OVER SOUTHEAST CALIFORNIA... SCATTERED THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST CALIFORNIA THROUGH THE REMAINDER OF THE AFTERNOON. MANY OF THE STORMS WILL PRODUCE VERY HEAVY RAIN...RESULTING IN FLOODING OF NORMALLY DRY CREEKS AND WASHES...AND LOW LYING AREAS. SOME STREETS AND HIGHWAYS MAY BECOME IMPASSABLE. THE STORMS WILL DRIFT TO THE NORTH...AND BE MOST NUMEROUS OVER CENTRAL RIVERSIDE AND WESTERN IMPERIAL COUNTIES. THE STORMS COULD ALSO PRODUCE GUSTY WINDS...BLOWING DUST...AND SMALL HAIL. MOTORISTS ON INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA SHOULD BE ALERT FOR RAPID CHANGES IN VISIBILITY. ALSO WATCH FOR WATER OVER ROADWAYS. DO NOT DRIVE THROUGH AREAS WHERE MOVING WATER COVERS THE ROADWAY. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
Special weather statement, Aug 24, 2:27 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
227 PM MST SAT AUG 24 2013
AZZ025-026-CAZ031-033-242215-
YUMA AZ-IMPERIAL CA-
227 PM MST SAT AUG 24 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 315 PM MST/315 PM PDT/
AT 222 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS FROM DISTANT THUNDERSTORMS APPROACHING THE SOUTHERN
YUMA...SOMERTON...AND GADSDEN AREAS FROM THE SOUTHEAST.
LOCATIONS IMPACTED INCLUDE...
ARABY...
YUMA...
SOMERTON AND SAN LUIS...
GADSDEN...
ANDRADE...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3249 11482 3250 11482 3253 11481 3256 11482
3258 11481 3262 11482 3265 11477 3271 11473
3271 11475 3271 11487 3290 11473 3264 11428
3237 11444
TIME...MOT...LOC 2126Z 115DEG 25KT 3248 11449
WOODALLLocal storm report, Aug 24, 2:56 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
256 PM MST SAT AUG 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM DUST STORM SEELEY 32.79N 115.68W
08/24/2013 IMPERIAL CA TRAINED SPOTTER
VISIBILITY AT ZERO
&&
EVENT NUMBER PSR1300135
MBSpecial weather statement, Aug 24, 3:24 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 324 PM PDT SAT AUG 24 2013 CAZ032-033-242330- RIVERSIDE CA-IMPERIAL CA- 324 PM PDT SAT AUG 24 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 430 PM PDT AT 319 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTH OF DESERT CENTER. THIS STORM WAS NEARLY STATIONARY...WITH VERY SLOW DEVELOPMENT TO THE SOUTH SOUTHEAST. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND ISOLATED AREAS OF BLOWING DUST. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN RIVERSIDE COUNTY... LAT...LON 3374 11537 3365 11511 3338 11523 3345 11548 TIME...MOT...LOC 2224Z 180DEG 0KT 3351 11536 NOLTE
Special weather statement, Aug 24, 3:35 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 335 PM MST SAT AUG 24 2013 AZZ025-CAZ031-033-242315- YUMA AZ-IMPERIAL CA- 335 PM PDT SAT AUG 24 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA EXTREME WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 415 PM PDT/415 PM MST/ AT 330 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF ALGODONES DUNES. THIS STORM WAS MOVING TO THE NORTH NORTHWEST AT AROUND 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. DO NOT COVER WATER COVERED ROADWAYS...TURN AROUND...DONT DROWN. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN IMPERIAL COUNTY... RURAL CENTRAL IMPERIAL COUNTY... LAT...LON 3296 11527 3308 11483 3272 11470 3269 11512 TIME...MOT...LOC 2234Z 180DEG 0KT 3289 11498 NOLTE
Local storm report, Aug 24, 3:50 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
350 PM MST SAT AUG 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLASH FLOOD 7 WNW WESTMORLAND 33.08N 115.73W
08/24/2013 IMPERIAL CA 911 CALL CENTER
HIGHWAYS 78 AND 86 REPORTED IMPASSABLE BY CA HIGHWAY
PATROL. VEHICLE STRANDED IN WATER NEAR INTERSECTION OF
HWYS 78 AND 86.
&&
EVENT NUMBER PSR1300136
WOODALLThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:19 AM PDT | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 24, 4:47 AM PDT | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 24, 5:24 AM PDT | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 24, 5:53 AM PDT | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 24, 6:28 AM PDT | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 24, 8:44 AM PDT | Flash Flood Warning | PSR | Maricopa | 91 min |
| Aug 24, 9:33 AM PDT | Areal Flood Advisory | PSR | La Paz | 117 min |
| Aug 24, 9:47 AM PDT | Flash Flood Warning | PSR | La Paz | 118 min |
| Aug 24, 11:47 AM PDT | Flash Flood Warning | PSR | La Paz | 118 min |
| Aug 24, 2:27 PM PDT | Special Weather Statement | PSR | 48 min | |
| Aug 24, 3:24 PM PDT | Special Weather Statement | PSR | 66 min | |
| Aug 24, 4:37 PM PDT | Special Weather Statement | PSR | 53 min | |
| Aug 24, 12:43 PM PDT | Severe Thunderstorm Warning | PSR | Imperial, Riverside | 62 min |
| Aug 24, 12:57 PM PDT | Special Weather Statement | PSR | Riverside | 48 min |
| Aug 24, 1:07 PM PDT | Flash Flood Warning | PSR | Imperial, Riverside | 113 min |
| Aug 24, 1:27 PM PDT | Flash Flood Warning | PSR | Riverside | 2 hr |
| Aug 24, 1:57 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 63 min |
| Aug 24, 2:06 PM PDT | Severe Thunderstorm Warning | PSR | Riverside | 54 min |
| Aug 24, 2:52 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 53 min |
| Aug 24, 2:58 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Aug 24, 2:58 PM PDT | Flash Flood Warning | PSR | Imperial | 2 hr |
| Aug 24, 3:17 PM PDT | Flash Flood Warning | PSR | Riverside | 3 hr |
| Aug 24, 3:35 PM PDT | Special Weather Statement | PSR | Imperial | 40 min |
| Aug 24, 4:50 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Aug 24, 4:54 PM PDT | Special Weather Statement | PSR | Imperial | 51 min |
Nearby
Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.